I have read articles about the use of ca 125 after completion of chemo for OVCA as a prognostic factor for recurrence. The one study reported that levels above 10 were predictive of recurrence and above 20 were highly predictive of recurrence but the numbers of people in the study most cited were very small.
My question is do you place credence in this use as a predictor of recurrence if the level is in normal range.
And when does the Ca 125 reach its nadir after initial chemo? I have read 90 days but that seemed long to me.
Ca 125 should not be solely used to define disease progression if it is increasing, yet lies within normal limit. However, if this situation arises, I would perhaps opt for additional tests like a PET-CT to detect early disease progression.
Ca 125 is one among many parameters that should be monitered after treatment of ovarian cancer.
You may read these abstracts (containing medical jargon) for papers on this topic:
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.